Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Quit smoking marijuana. Why do I produce a lot of saliva? Will it get normal?

Hello. I just quit smoking marijuana around a week ago, and am about to jump back onto the prescriptions I was on before (prescribed by my Psychiatrist ). In the last day or two I ve been producing alot of saliva and swallowing alot. I know that smoking marijuana daily can cause dry mouth. (I also smoke cigarettes). Is it possible that quitting Marijuana is causing my extra saliva production? And will this continue or will it normalize itself?
Asked On : Fri, 28 Sep 2012
Answers:  1 Views:  420
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. Hypersalivation is one of the symptoms of using marijuana. I believe you can become normal when you stop or quit smoking marijuana. I also think that you might need to visit with a psychiatrist like you did before to continue treatment and look into the possibility of having rehab treatment to get your withdrawal symptoms under control and to deal with hypersalivation.

I hope this helps. Take good care of yourself and have a lovely day!
Answered: Wed, 3 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor